MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM LCP(TM) PLATE 7 HOLES/67MM; PLATE, FIXATION ,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM LCP(TM) PLATE 7 HOLES/67MM; PLATE, FIXATION ,BONE
Model Number 249.683
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Bone Fracture(s) (1870); No Code Available (3191)
Date of Event 09/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Investigation flow: damage.Visual inspection: the 2.7mm lcp(tm) plate 7 holes/67mm was received at us cq.Upon visual inspection at cq, it is observed that the plate was bent.The rest of the surface of the device shows normal wear which would not contribute to the complaint condition.Thus, the complaint is confirmed.Device failure/ defect found? yes.Dimensional inspection: dimensional inspection of the received device was performed at cq.The width of the plate was intended to be measuring from 7.3mm to 7.7mm and it was measured to 7.42mm which is within specifications.The thickness of the plate near to the bent location was intended to be measuring from 2.55mm to 2.75mm and it was measured to be 2.68mm which is within specification.Documentation/ specification review: no design issues or discrepancies were found during this investigation.Complaint confirmed? yes.Investigation conclusion: visual inspection, dimensional inspection, and document specification review of the received device was performed at cq.The complaint can be confirmed as the device was found to be bent.A definitive root cause could not be determined for the reported problem, but the device might have encountered unintended forces causing it to bend.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the 2.7mm locking compression plate (lcp) 7 holes/67mm plate that was used to repair a radius fracture was bent.The patient was lifting weights and as he went to lower the 95-pound barbell the plate bent and refractured his radius.The plate was removed, and it replaced by a larger one.It is unknown if there was a surgical delay.The surgery was successful and patient outcome is unknown.This report is for one (1) 2.7mm lcp(tm) plate 7 holes/67mm.This is report 1 of 1 for (b)(4).

Brand Name
2.7MM LCP(TM) PLATE 7 HOLES/67MM
Common Device Name
PLATE, FIXATION ,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9145615
Report Number2939274-2019-61115
Device Sequence Number2622616
Product Code HRS
UDI-Device Identifier10886982171283
UDI-Public(01)10886982171283
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K063049
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number249.683
Device Catalogue Number249.683
Device Lot Number9576544
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2019
Initial Report FDA Received Date10/02/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age14 YR
Patient Weight61